Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 17, 2008, 11:35 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It took effect at Mar 19, 2008, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 11:35 AM CDT (16:35 UTC)
- In effect from
- Mar 19, 2008, 2:00 AM CDT
- Expired
- Mar 17, 2008, 8:23 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Des Moines County, IA, Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skunk River at Augusta (AGSI4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05474000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KDVN 171635
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 AM CDT MON MAR 17 2008
...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...ILLINOIS...MISSOURI...
MISSISSIPPI RIVER AT GLADSTONE LD18 AFFECTING DES MOINES AND
HENDERSON COUNTIES
MISSISSIPPI RIVER AT BURLINGTON AFFECTING DES
MOINES...LEE...HANCOCK
AND HENDERSON COUNTIES
SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE
COUNTIES
DES MOINES RIVER AT ST. FRANCISVILLE AFFECTING LEE AND CLARK
COUNTIES
.THE SPRING SNOW MELT IS NOW WELL UNDERWAY. THE SNOW MELT COMBINED
WITH MODERATE TO HEAVY RAINFALL OVER THE NEXT DAY WILL PUSH SEVERAL
RIVERS ABOVE FLOOD STAGE. THOSE RIVERS THAT DO NOT REACH FLOOD STAGE
WILL SEE SIGNIFICANT RISES.
PLEASE NOTE...WE PLAN TO DISCONTINUE ALL FLOOD ADVISORIES FOR RIVER
FORECAST POINTS ON TUESDAY...MARCH 25 2008. WE WILL CONTINUE ISSUING
FLOOD WARNINGS AND FLOOD STATEMENTS FOR FORECAST POINTS HOWEVER.
THE INFORMATION IN OUR FLOOD ADVISORIES FOR FORECAST POINTS IS
ALREADY AVAILABLE FROM OTHER SOURCES. ONE SOURCE IS OUR WEB SITE...
WWW.WEATHER.GOV/QUADCITIES
ON OUR WEB PAGE GO TO THE LEFT HAND MENU. CLICK ON THE AHPS/RIVER
INFO LINK UNDER THE RIVERS/HYDROLOGY SECTION. YOU CAN THEN OBTAIN THE
LATEST RIVER STAGE AND FORECAST INFORMATION.
YOU MAY ALSO CONTACT OUR OFFICE VIA TELEPHONE FOR THIS INFORMATION
ANY TIME...AT 563-386-3976.
IF YOU HAVE ANY QUESTIONS OR CONCERNS REGARDING THE END OF OUR FLOOD
ADVISORIES FOR FORECAST POINTS...PLEASE CONTACT:
JEFFREY ZOGG
HYDROLOGY PROGRAM LEADER
NATIONAL WEATHER SERVICE FORECAST OFFICE
9050 NORTH HARRISON STREET
DAVENPORT IOWA 52806-7326
PHONE 563-391-7094 X493
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC057-ILC071-180435-
/O.NEW.KDVN.FL.W.0037.080321T0000Z-000000T0000Z/
/GLDI2.1.ER.080321T0000Z.080322T1200Z.000000T0000Z.NO/
1135 AM CDT MON MAR 17 2008
...FLOOD WARNING IN EFFECT FROM THURSDAY EVENING UNTIL FURTHER
NOTICE...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS
CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER WILL BEGIN RISING IN RESPONSE TO SNOW
MELT AND FORECASTED RAINFALL.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE
TO RISE TO NEAR 11.0 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
$$
IAC057-111-ILC067-071-180434-
/O.NEW.KDVN.FL.W.0038.080321T0000Z-000000T0000Z/
/BRLI4.1.ER.080321T0000Z.080322T1200Z.000000T0000Z.NO/
1135 AM CDT MON MAR 17 2008
...FLOOD WARNING IN EFFECT FROM THURSDAY EVENING UNTIL FURTHER
NOTICE...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE MISSISSIPPI RIVER AT BURLINGTON.
* FROM THURSDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS
CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER WILL START RISING IN RESPONSE TO SNOW
MELT AND FORECASTED RAINFALL.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE
TO RISE TO NEAR 15.8 FEET BY SATURDAY MORNING. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
* IMPACT...AT 15.0 FEET...AGRICULTURAL FLOODING OCCURS.
* IMPACT...AT 13.5 FEET...WATER AFFECTS SULLIVAN SLOUGH ROAD SOUTH OF
BURLINGTON.
$$
IAC057-087-111-180434-
/O.NEW.KDVN.FL.W.0039.080319T0700Z-080323T0000Z/
/AGSI4.1.ER.080319T0700Z.080320T0600Z.080321T1200Z.UU/
1135 AM CDT MON MAR 17 2008
...FLOOD WARNING IN EFFECT FROM LATE TUESDAY NIGHT TO SATURDAY
EVENING...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE SKUNK RIVER AT AUGUSTA.
* FROM LATE TUESDAY NIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 10:30 AM MONDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER WILL RISE IN RESPONSE TO SNOW MELT AND
FORECASTED RAINFALL.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND
CONTINUE TO RISE TO NEAR 16.1 FEET BY EARLY THURSDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 16.0 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR
THE
RIVER.
* IMPACT...AT 15.0 FEET...WATER OVERFLOWS THE SOUTH RIVER BANK NEAR
THE PERKINS ROAD BRIDGE AT AUGUSTA.
$$
IAC111-MOC045-180434-
/O.NEW.KDVN.FL.W.0040.080318T0712Z-080324T0959Z/
/SFLM7.1.ER.080318T0712Z.080320T0600Z.080322T2159Z.NO/
1135 AM CDT MON MAR 17 2008
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO MONDAY MARCH 24...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT ST. FRANCISVILLE.
* FROM LATE TONIGHT TO MONDAY MARCH 24...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 17.4 FEET.
* MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER WILL RISE IN RESPONSE TO FORECASTED
RAINFALL.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 20.3 FEET BY EARLY THURSDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 20.0 FEET...THE ST. FRANCISVILLE BOAT RAMP IS UNDER
WATER.
* IMPACT...AT 18.0 FEET...FLOODING OCCURS OVER THE LOWEST RIVER
BANKS.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED TUE WED THU
LOCATION FS STG DAY TIME 03/18 03/19 03/20
7 AM 7 AM 7 AM
MISSISSIPPI RIVER
GLADSTONE LD18 10.0 7.5 MON 10 AM 8.2 8.9 9.6
BURLINGTON 15.0 12.9 MON 11 AM 13.4 14.0 14.6
SKUNK RIVER
AUGUSTA 15.0 10.9 MON 10 AM 12.1 15.5 16.0
DES MOINES RIVER
ST. FRANCISVILLE 18.0 17.4 MON 11 AM 18.4 19.6 20.21 follow-up statement
000
WGUS83 KDVN 180123
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT MON MAR 17 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
SKUNK RIVER AT AUGUSTA AFFECTING DES MOINES...HENRY AND LEE
COUNTIES
.HEAVY RAINFALL DID NOT MATERIALIZE AND THEREFORE THE RIVER IS NO
LONGER EXPECTED TO RISE ABOVE FLOOD STAGE.
PLEASE NOTE...WE PLAN TO DISCONTINUE ALL FLOOD ADVISORIES FOR RIVER
FORECAST POINTS ON TUESDAY...MARCH 25 2008. WE WILL CONTINUE ISSUING
FLOOD WARNINGS AND FLOOD STATEMENTS FOR FORECAST POINTS HOWEVER.
THE INFORMATION IN OUR FLOOD ADVISORIES FOR FORECAST POINTS IS
ALREADY AVAILABLE FROM OTHER SOURCES. ONE SOURCE IS OUR WEB SITE...
WWW.WEATHER.GOV/QUADCITIES
ON OUR WEB PAGE GO TO THE LEFT HAND MENU. CLICK ON THE AHPS/RIVER
INFO LINK UNDER THE RIVERS/HYDROLOGY SECTION. YOU CAN THEN OBTAIN THE
LATEST RIVER STAGE AND FORECAST INFORMATION.
YOU MAY ALSO CONTACT OUR OFFICE VIA TELEPHONE FOR THIS INFORMATION
ANY TIME...AT 563-386-3976.
IF YOU HAVE ANY QUESTIONS OR CONCERNS REGARDING THE END OF OUR FLOOD
ADVISORIES FOR FORECAST POINTS...PLEASE CONTACT:
JEFFREY ZOGG
HYDROLOGY PROGRAM LEADER
NATIONAL WEATHER SERVICE FORECAST OFFICE
9050 NORTH HARRISON STREET
DAVENPORT IOWA 52806-7326
PHONE 563-391-7094 X493
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC057-087-111-180153-
/O.CAN.KDVN.FL.W.0039.000000T0000Z-080323T0000Z/
/AGSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
823 PM CDT MON MAR 17 2008
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE SKUNK RIVER AT AUGUSTA.
* AT 7:30 PM MONDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF
12.8 FEET WEDNESDAY EVENING.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED WED THU FRI
LOCATION FS STG DAY TIME 03/19 03/20 03/21
7 AM 7 AM 7 AM
SKUNK RIVER
AUGUSTA 15.0 11.1 MON 07 PM 12.6 12.8 12.0What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 3:25 AM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, Mar 17, 3:25 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT MON MAR 17 2008
.SYNOPSIS...
ANALYSIS AT 2 PM SHOWS WEDGE OF MIXED PRECIPITATION BISECTING IOWA
ROUGHLY ALONG I-80 MOVING NE AT 15-20 MPH. NEAR TERM TOOLS INDICATE
THIS TO CHANGE TO MAINLY SNOW NORTH OF HIGHWAY 30 WITH LITTLE OR NO
ACCUMULATIONS AND MOVE OUT OF FORECAST AREA BY EARLY MORNING. STRONG
CONVECTION BLOOMING IN SW KS INTO OK/TX PANHANDLE WHICH IS POORLY
HANDLED BY NAM-WRF AND GFS QPF FIELDS THOUGH THEIR FORCING FIELDS ARE
ADEQUATE. HI-RES ECMWF AND UKMET ARE BETTER WITH COHERENT FORCING
FIELDS MATCHING WELL WITH DEVELOPING PRECIPITATION. AWIPS DISTANCE
TIME TOOL INDICATES THIS PRECIPITATION TO MOVE INTO SE 1/2 TO 2/3
AREA BY LATE MORNING.
&&
.SHORT TERM...TODAY AND TONIGHT...
OVERALL MINOR CHANGES TO CURRENT PACKAGE WITH POSTING OF FLOOD WATCH
SOUTHEAST 1/3 FROM 18Z TO 12Z TUESDAY BASED ON RAIN AMOUNTS OF .75
TO 1.25 PLUS INCHES TO CAUSE SEVERAL RIVERS TO REACH OR EXCEED
BANKFULL. NW SECTIONS TO PICK UP ONE QUARTER TO ONE INCH AMOUNTS.
TRIMMED CONVECTION TO FAR SE WHICH EVEN THIS MAY BE JUST ALL RAIN.
STRONG UPGLIDE AND CONTINUED LOCAL TOOLS AND TECHNIQUES INDICATE
LARGE AREA OF RAIN TO MOVE THROUGH AREA WITH RAIN HEAVY AT TIMES DUE
TO 50-60 KT 925/850 LOW LEVEL JET IMPINGING INTO COLD AIR WITH PW/S
OF 1 TO 1.25 INCHES SOUTH OF I-80. TRIMMED MAX TEMPS DOWN A FEW
MORE DEGREES WITH EAST TO EAST SOUTHEAST WINDS OF 10 TO 20+ MPH TO
MAKE FOR A DAMP AND COLD DAY WITH THE RAIN. TONIGHT...RAINS TO OCCUR
MAINLY IN EVENING WITH PASSING UPPER LEVEL DISTURBANCE WITH MARGINAL
RISK OF ISOLATED TRW FAR SE WHICH LATER SHIFTS MAY BE ABLE REMOVE.
NAM-WRF AND GFS HAVE TRENDED TOWARD UKMET AND HI-RES ECMWF OF TRIPLE
POINT TO PASS JUST SOUTH OF QUAD CITIES WHICH WOULD ALLOW MOST
PRECIPITATION TO PASS SE OF AREA BY TUESDAY MORNING AND HAVE LOWERED
POPS NW SECTIONS AFTER MIDNIGHT WITH TEMPERATURES NEARLY STEADY SE
1/2 AREA. LATER SHIFTS MAY BE ABLE TRIM AFTER MIDNIGHT POPS NW
SECTIONS MORE IF THIS TREND IS CONFIRMED. ..NICHOLS..
.LONG TERM...TUESDAY THROUGH SUNDAY...
MARCH WILD AND CHANGEABLE WEATHER TO CONTINUE THROUGH PERIOD WITH
NEXT DYNAMIC SYSTEM TO IMPACT REGION LATE THURSDAY INTO FRIDAY.
PRIMARY GUIDANCE USED BLEND OF GFS AND HI-RES ECMWF WITH REGION IN
STRONG BAROCLINIC ZONE WITH STRONG JET STREAK PASSING OVER REGION
FOR HIGH INDEX CYCLOGENESIS BY LATE THIS WEEK INTO THE WEEKEND.
TUESDAY...LOWERED POPS DURING DAY AS NW WINDS TO BRING IN DRIER AIR
WITH SOME LINGERING LIGHT RAIN OR RAINSHOWERS WITH UPPER TROUGH AND
POSSIBLY SOME SNOW FAR NW WITH NO ACCUMULATIONS. LATER SHIFTS MAY
BE ABLE TO LOWER POPS MORE IF DRIER AIR MOVES IN FASTER EXCEPT FAR SE
CLOSER TO FRONT AND PASSING WAVE ALONG BOUNDARY. IF SKIES CLEAR
FASTER BY WEDNESDAY MORNING THEN MIN TEMPS...ESPECIALLY NW 1/2 MAY
NEED LOWER A FEW MORE DEGREES.
WEDNESDAY THROUGH THURSDAY...FAIR...DRY AND SLIGHTLY BELOW NORMAL
TEMPERATURES AS HIGH PRESSURE MOVES INTO FORECAST AREA WITH MODERATE
NORTH WINDS FOR TYPICAL EARLY SPRING WEATHER. TEMPERATURES TO SEE
DECENT DIURNAL RANGES WITH MARCH SUNSHINE POSSIBLY ALLOWING MAX TEMPS
A FEW DEGREES HIGHER WITH LOWER MINS DUE TO LOWER DEWPOINTS. PASS
FOR LATER TO CONSIDER.
THURSDAY AND FRIDAY...STRONG BAROCLINIC ZONE WITH SURFACE WAVE TO
PASS ACROSS FAR SOUTH SECTIONS WITH STRONG FORCING. IF GFS AND
HI-RES ECMWF ARE CORRECT WHICH HAVE BEEN CONSISTENT PAST 24 HOURS...
NORTH 1/3 SECTIONS TO PICK ACCUMULATING SNOW ALONG AND NORTH OF
HIGHWAY 30 WITH MIXED PRECIPITATION SOUTH TO HIGHWAY 34 AND RAIN
SOUTH OF 34. DURATION AND INTENSITY OF FORCING AND MOISTURE AVAILABLE
INDICATE THIS A TYPICAL MARCH EVENT THAT COULD NOT ONLY POSE WINTER
STORM WATCH WITH ADVISORY AND EVEN WARNING SNOWS...BUT TRACK AND
MODEL VARIANCE WILL QUITE POSSIBLY CHANGE A LOT NEXT 24 TO 36 HOURS.
HAVE UPPED POPS TO 40 AND TRENDED TOWARD TIGHTER TEMPERATURE GRADIENT
WHICH LATER SHIFTS WILL NEED TO ADJUST ACCORDING AS EVENT COMES
CLOSER WITH 20 PLUS DEGREE GRADIENT QUITE POSSIBLE ACROSS AREA. WILL
MENTION RAIN AND SNOW RISK A BIT STRONGER IN HAZARDOUS WEATHER
PRODUCT.
SATURDAY AND SUNDAY...NO CHANGES MADE BUT DYNAMIC NW FLOW WITH
EMBEDDED DISTURBANCES SUGGEST CONTINUED UNSETTLED WEATHER WITH RISK
FOR MORE SNOW AND RAIN FOR LATER SHIFTS TO ASSESS AND COLDER
TEMPERATURES. ..NICHOLS..
&&
.AVIATION...
STRONG STORM SYSTEM TO IMPACT REGION TODAY AND TONIGHT. NARROW BAND
OF -SN WILL AFFECT MAINLY THE CID/DBQ TAFS THIS MORNING. THEN BULK
OF PCPN TO BE IN THE FORM OF RAIN AT ALL TAF SITES THIS AFTERNOON
INTO TONIGHT. EXPECTING MODERATE RAIN TO AFFECT BRL/MLI ESPECIALLY
THIS AFTERNOON AND EVENING. CEILINGS/VIS TO GRADUALLY LOWER TO MVFR
AT ALL TAF SITES THIS AFTERNOON...WITH TEMPO IFR CONDITIONS IN THE
HEAVIER RAIN. MVFR/IFR CONDITIONS TO CONTINUE INTO TONIGHT...THEN
PCPN GRADUALLY ENDS TUES MORNING BUT LOW CLOUDS SHOULD LINGER.
..HAASE..
&&
.HYDROLOGY...
MANY TRIBUTARY RIVERS REMAIN IN FLOOD WITH THE MSRVR FROM KEITHSBURG
SOUTHWARD ALSO STARTING TO RISE CLOSER TO FLOOD STAGE NEXT FEW DAYS.
OF CONCERN IS THE STORM SYSTEM THAT WILL AFFECT THE REGION THIS
AFTERNOON AND TONIGHT...BRINGING MODERATE TO HEAVY RAINS OF OVER AN
INCH...POSSIBLY TWO INCHES. THE GREATEST THREAT AREA FOR HEAVY RAIN
IS ROUGHLY ALONG AND SE OF A KEOSAUQUA TO PRINCETON LINE. WE HAVE
ISSUED A FLOOD WATCH FOR THIS SITUATION. FARTHER NORTH INTO EASTERN
IOWA AND NORTHWEST ILLINOIS...RAIN AMOUNTS OF AROUND ONE-HALF INCH
EXPECTED. THIS WOULD AGGRAVATE THE ONGOING FLOODING EITHER BY
POSSIBLY HIGHER CRESTS OR AT LEAST PROLONGING THE FLOODING.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM NOON TODAY UNTIL 7 AM TUESDAY MORNING FOR
LOCATIONS ALONG AND SOUTH OF HIGHWAY 34.
IL...FLOOD WATCH NOON FROM TODAY UNTIL 7 AM TUESDAY MORNING FOR
LOCATIONS ALONG AND SOUTH OF PRINCETON TO GENESEO TO ALEDO LINE.
MO...FLOOD WATCH NOON FROM TODAY UNTIL 7 AM TUESDAY MORNING.
&&
HAASE/NICHOLSHazardous weather outlook, Mar 17, 4:40 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT MON MAR 17 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 440 AM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A LARGE...STRONG STORM SYSTEM IN THE SOUTHERN PLAINS WILL PASS ACROSS PORTIONS OF THE MIDWEST AND OHIO VALLEY. THIS SYSTEM WILL INTERACT WITH LOTS OF GULF MOISTURE...PRODUCING MODERATE TO LOCALLY HEAVY AMOUNTS OF RAIN. RAIN AMOUNTS OF ONE QUARTER UP TO ONE INCH WILL BE COMMON WITH LOCALIZED AMOUNTS OF 1 TO 2 INCHES POSSIBLE ALONG AND SOUTH OF HIGHWAY 34. ANY HEAVY RAIN AMOUNTS GREATER THAN 1 INCH...COMBINED WITH AREA RIVERS ALREADY HIGH DUE TO RECENT SNOWMELT COULD INCREASE ONGOING RIVER FLOODING SITUATIONS. THEREFORE...A FLOOD WATCH IS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL 7 AM TUESDAY MORNING FOR AREAS ALONG AND SOUTH OF A PRINCETON ILLINOIS TO WAPELLO IOWA TO FAIRFIELD IOWA LINE. ALSO...RAIN AMOUNTS GREATER THAN AN INCH IN LESS THAN 6 HOURS HAS THE POTENTIAL FOR LOCALIZED SIGNIFICANT PONDING OF WATER IN LOW LYING AREAS DUE TO ALREADY WET SOILS. MINOR TO MODERATE FLOODING CONTINUES ON MANY TRIBUTARY RIVERS IN EASTERN IOWA AND NORTHWEST ILLINOIS. SEVERAL RIVER FLOOD WARNINGS ARE IN EFFECT FOR MINOR TO MODERATE FLOODING. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD WATCH AND FLOOD STATEMENT PRODUCTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THURSDAY NIGHT AND FRIDAY...ANOTHER DISTURBANCE WILL BRING THE CHANCE FOR SNOW AND RAIN INTO THE UPPER MIDWEST. AT THIS TIME...SOME LOCATIONS NORTH OF I-80 HAVE THE POTENTIAL FOR SOME ACCUMULATIONS OF SNOW. STAY TUNED FOR LATER FORECASTS AND STATEMENTS FOR MORE SPECIFICS CONCERNING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. PLEASE REPORT ANY NEW RIVER FLOODING OR LOCALIZED FLASH FLOODING TO THE NWS FORECAST OFFICE IN THE QUAD CITIES. HAASE/NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 9:00 PM CDT | River Flood Warning | DVN | Jones, Linn | 7 days |
| Mar 16, 9:03 PM CDT | River Flood Advisory | DVN | Buchanan, Linn | 23 hr |
| Mar 17, 3:36 AM CDT | Flood Watch | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 18 hr |
| Mar 17, 11:35 AM CDT | River Flood Warning | DVN | Des Moines | 23 hr |
| Mar 17, 11:35 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 23 hr |
| Mar 17, 11:35 AM CDT | River Flood Warning | DVN | Lee | 22 hr |
| Mar 17, 12:05 PM CDT | River Flood Advisory | DVN | Des Moines, Louisa | 9 hr |
| Mar 17, 12:05 PM CDT | River Flood Advisory | DVN | Des Moines, Louisa | 22 hr |
| Mar 17, 12:05 PM CDT | River Flood Advisory | DVN | Lee | 22 hr |
| Mar 17, 2:45 PM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 55 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.